EconPapers    
Economics at your fingertips  
 

Optimal control of inequality under uncertainty

Martin Forster, Davide La Torre and Peter J. Lambert

Mathematical Social Sciences, 2014, vol. 68, issue C, 53-59

Abstract: We model the optimal control of inequality for an economy experiencing growth in the mean and variance of the income distribution under conditions of uncertainty. Given quadratic losses in the level of inequality and the strength of the policy instrument, we derive a closed form solution for the optimal policy rule in a finite time horizon model. A calibrated, numerical simulation derives the optimal rule required to return the United States to the level of inequality that it experienced in 1979.

Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489613001054
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:68:y:2014:i:c:p:53-59

DOI: 10.1016/j.mathsocsci.2013.11.003

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:68:y:2014:i:c:p:53-59